Cannot say in your particular case, but generally, if we are ignoring the underlying diseases, then the side effects of steroids
are highly time-dependent and somewhat dose-dependent.
These are in two groups of side effects. One is metabolic. The steroids can trigger diabetes; usually with weight gain. This is dose dependent and can occur in a few days of very high amounts (certainly at least 40 mg a day).
The others are time dependent. Lowering of muscle mass, gaining fat, acne
, loss of bone, predisposition to ulcers are dependent on using the prednisone
for at least weeks and generally months.
There can also be a loss of immunity and secondarily infection with a wide variety of odd organisms. this requires both rather high doses of prednisone and also use for more than 2 weeks.
Hope I have answered your query. Let me know if I can assist you further.
Dr Matt Wachsman, Addiction Medicine